You are here

Conformality, the Exponential Function, and World Map Projections

by Timothy G. Freeman

Award:George Pólya Award

Year of Award: 2002

Publication Information: The College Mathematics Journal, Vol. 32 (2001), pp. 334-342.

Summary: In this paper the author uses single-variable calculus to establish the conformality of the stereographic projection and the Mercator world map.

Read the article.

About the Author: (from The College Mathematics Journal, Vol. 32 (2001)) Tim Freeman received his Ph. D. degree in 1984 at the University of Michigan under Allen Shields and has been at Villanova University since 1986. His main research interests are operator theory and the connections between cartography and mathematics. He is active in progressive politics and enjoys running, cycling, and spending time with his family.

 

Subject classification(s): Calculus | Single Variable Calculus | Geometry and Topology | Solid Geometry | Integers
Publication Date: 
Monday, March 31, 2008

Dummy View - NOT TO BE DELETED